MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43867
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # of similar device: p050017/s002 and s003.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿stent fracture".As reported to customer relations, "the stent got stuck on a wire and came apart on the wire.They were in the process of removing the wire to do an exchange because it was not long enough.They had to take the wire and stent out together.They opened a new zilver to complete the procedure successfully.".
 
Event or Problem Description
This follow up report is being submitted to update the investigation results.Initial mdr submitted based on the device malfunction precedence: ¿stent fracture".As reported to customer relations, "the stent got stuck on a wire and came apart on the wire.They were in the process of removing the wire to do an exchange because it was not long enough.They had to take the wire and stent out together.They opened a new zilver to complete the procedure successfully.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # of similar device: p050017/s002 and s003.Problem statement: as reported to customer relations, "the stent got stuck on a wire and came apart on the wire.They were in the process of removing the wire to do an exchange because it was not long enough.They had to take the wire and stent out together.They opened a new zilver to complete the procedure successfully." device evaluation the ziv6-35-80-10-60 device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a 0.035¿ diameter amplatz wire guide.The patient anatomy was not severely calcified or tortuous.The customer stated that the ¿tip of the delivery system is on the wire and the other portion isn¿t¿.The device was used in the iliac artery.The device was flushed prior to use.An hour elapsed into the procedure between advancing the complaint device and the attempted withdrawal.The wire guide was non-hydrophilic.The wire guide was used previously, and wiped between uses.The device related to this occurrence underwent a laboratory evaluation on the 3rd and 10th may 2018.On evaluation of the returned device, it was noted that the device was returned with the red safety tab still in place.The distal portion of the inner peek catheter was found to be separated from the rest of the device at the pusher ring.The handle portion of the device was flushed without resistance.The flexor length was 80.2cm, which was within specification of 80cm +1.3cm -0.8cm.The stent was released from the flexor in the lab without resistance.There was no damage noted on the stent, and the stent was 6cm long.A 0.035¿ diameter wire guide could pass through the handle portion of the device, without resistance.The distal portion of the inner peek was returned still bound on a wire guide.12.2cm of the inner peek and white tip were stuck on the wire guide.The returned wire guide was measured as 0.035¿ in diameter.There was evidence of congealed blood on the wire guide, where the wire guide was bound to the inner peek.The returned wire guide was removed, but it was not possible to pass a new 0.035¿ diameter wire guide through the inner peek portion.Complaint is confirmed as the failure was verified in the laboratory.The distal portion of the inner peek catheter was found to be separated from the rest of the device at the pusher ring.Possible causes for this occurrence could include congealed blood in the delivery system lumen.From customer testimony, an hour had elapsed between advancing the complaint device and the attempted withdrawal.This could have allowed blood to congeal in the delivery system lumen, binding the wire guide to the system.This could have created resistance as the physician applied excessive force to withdraw the wire guide.This resistance could have caused or contributed to the inner peek stretching, and the tip of the delivery system detaching from the rest of the system.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review prior to distribution all zilver 635 vascular devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary complaint is confirmed as the failure was verified in the laboratory.The distal portion of the inner peek catheter was found to be separated from the rest of the device at the pusher ring.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7455467
Report Number3001845648-2018-00179
Device Sequence Number19103568
Product Code NIO
UDI-Device Identifier10827002438672
UDI-Public(01)10827002438672(17)200309(10)C1333888
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43867
Device Catalogue NumberZIV6-35-80-10-60
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR